Hail, Okfuskee
- When
- March 21, 3:30 PM CST
- Where
- Okfuskee County, 2 mi SW of Okemah
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.417, -96.333
20 hail, 4 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 21, 3:05 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 305 PM CST MON MAR 21 2005 .MESOSCALE DISCUSSION... CELLS IN CENTRAL OKLAHOMA HAVE SLOWED THEIR MOVEMENT AND STAYING IN THE MORE FAVORABLE ENVIRONMENT LONGER AND THEREFORE STARTING ORGANIZE. THE CELL NEARING OKFUSKEE COUNTY HAS BECOME A SUPERCELL. IT IS NOT COMPLETELY CLEAR IF THE BETTER ENVIORNMENT CAN STAY AHEAD OF THE STORM...SO ITS FUTURE IS NOT CLEAR. WE WILL GO AHEAD WITH A TORNADO WARNING GIVEN THAT ONCE ROTATING...THE CELL MAY BE SLOW TO SPIN DOWN. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 53 37 55 / 80 70 20 10 FSM 50 56 39 58 / 100 40 20 0 MLC 49 57 38 60 / 60 20 10 10 BVO 46 50 35 55 / 90 70 20 10 FYV 46 50 36 51 / 100 70 20 0 BYV 46 48 36 50 / 100 70 20 0 MKO 48 53 37 57 / 80 50 20 10 MIO 46 50 34 52 / 100 70 20 0 F10 47 55 35 59 / 70 40 10 0 HHW 49 62 41 65 / 70 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 5 LONG TERM FORECASTER ID= 15
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CST MON MAR 21 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CST MON MAR 21 2005
...TORNADO WATCH IN EFFECT UNTIL 7 PM FOR PARTS OF EASTERN
OKLAHOMA...
SEE /OKCSPSTSA/ FOR DETAILS.
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....PARTS OF EASTERN OKLAHOMA.
ONSET....AFTERNOON.
AREA AT GREATEST RISK...PUSHMATAHA AND CHOCTAW COUNTIES.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
ONSET...AFTERNOON.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
DISCUSSION...
...CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH THIS EVENING...
A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL SHIFT EAST
INTO THE SOUTHERN PLAINS TODAY. ELEVATED SHOWERS AND THUNDERSTORMS
CONTINUE TO MOVE EAST NORTHEAST ACROSS FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
THIS AFTERNOON...A DRY LINE OVER CENTRAL OKLAHOMA THIS AFTERNOON AS
WILL CONTINUE TO SLIDE EAST WHILE A WARM FRONT IS FORECAST TO LIFT
JUST NORTH OF THE RED RIVER BY LATE AFTERNOON WITH DEWPOINTS
APPROACHING 60 NEAR THE BOUNDARY. STRONG TO SEVERE THUNDERSTORMS
WILL LIKELY DEVELOP EAST OF THE DRY LINE THIS AFTERNOON ACROSS
PORTIONS OF CENTRAL OKLAHOMA THEN SHIFT EAST INTO EASTERN OKLAHOMA.
ACTIVITY THAT DEVELOPS THIS AFTERNOON WILL EVENTUALLY FORM INTO A
SQUALL LINE AND MOVE EAST THROUGH EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS. MOST OF THESE STORMS ARE EXPECTED TO REMAIN NORTH OF THE
WARM FRONT AND THEREFORE REMAIN SLIGHTLY ELEVATED...WITH THE MAIN
THREAT BEING LARGE HAIL. LATEST DATA STILL SUGGESTS THAT THE WARM
FRONT MAY LIFT AS FAR NORTH AS PUSHMATAHA AND CHOCTAW COUNTIES IN
FAR SOUTHEAST OKLAHOMA. IF THIS OCCURS...SURFACE BASED SUPERCELLS
WILL BE POSSIBLE...WITH AN INCREASED THREAT FOR VERY LARGE
HAIL...DAMAGING WINDS AND TORNADOES ACROSS PARTS OF EASTERN
OKLAHOMA. THE ENHANCED TORNADO THREAT WILL BE ACROSS FAR SOUTHEAST
OKLAHOMA WHERE PUSHMATAHA AND CHOCTAW COUNTIES HAVE THE BEST CHANCES
OF BEING IN THE WARM SECTOR.
REGARDLESS OF THE EXACT FRONTAL POSITION...INCREASED CHANCES FOR
SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING ACROSS
SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. THE BEST CHANCE FOR
SEVERE STORMS WILL REMAIN ALONG AND SOUTH OF THE INTERSTATE 40
CORRIDOR. THE LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA
AROUND MIDNIGHT.
IN ADDITION...AS THE MAIN UPPER LOW/ASSOCIATED COLD POOL MOVES INTO
NORTHEAST OKLAHOMA LATE THIS EVENING. THERE IS A CHANCE THAT A FEW
STORMS MAY REDEVELOP ACROSS FAR NORTHEAST OKLAHOMA AS STEEP MID
LEVEL LAPSE RATES SPREAD OVER RESIDUAL LOW LEVEL MOISTURE. ANY
STORMS THAT DEVELOP OVERNIGHT WOULD HAVE THE POTENTIAL TO PRODUCE
LARGE HAIL...MAINLY OVER FAR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. PERSONS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
FOR SEVERE WEATHER UPDATES THROUGHOUT THE AFTERNOON AND
EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL LIKELY BE REQUIRED ACROSS PARTS OF EASTERN OKLAHOMA
THIS AFTERNOON AND ACROSS WEST CENTRAL ARKANSAS BY LATE AFTERNOON OR
EVENING. EMERGENCY MANAGEMENT PERSONNEL ACROSS SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE STORMS THIS
AFTERNOON AND EVENING...INCLUDING THE THREAT FOR TORNADOES ACROSS
FAR SOUTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS
EXTENDED DISCUSSION...
A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY. A WEAK
UPPER LEVEL DISTURBANCE WILL MOVE JUST NORTH OF THE AREA WEDNESDAY
NIGHT INTO THURSDAY WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. BETTER PRECIPITATION CHANCES RETURN BY SATURDAY AS
A STRONG UPPER LEVEL TROUGH MOVES INTO THE SOUTHERN PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1250 PM CST MON MAR 21 2005 OKZ049-053-059-064>066-071-073-220100- CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK- OKMULGEE OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 56 IN EFFECT UNTIL 7 PM CST FOR THE FOLLOWING AREAS IN OKLAHOMA THIS WATCH INCLUDES 8 COUNTIES IN EAST CENTRAL OKLAHOMA OKFUSKEE IN NORTHEAST OKLAHOMA CREEK OKMULGEE PAWNEE IN SOUTHEAST OKLAHOMA CHOCTAW MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF...HUGO...CHECOTAH...EUFAULA... MCALESTER...ANTLERS...CLAYTON...OKMULGEE...HENRYETTA...OKEMAH... PAWNEE AND SAPULPA
The Norman radar (KTLX), 86 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
20 hail, 4 tornado. Local standard time, as filed.
Several storm chasers witnessed a tornado northeast of town. The tornado remained over open country and produced no known damage.
Storm chasers observed a second tornado touchdown from the supercell. The tornado remained over open country and produced no known damage.
Storm chasers observed a third tornado with the supercell. The tornado blew down several power poles and snapped large tree limbs.
A storm spotter reported a tornado over open country. It resulted in no known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyThe tornado archive for Oklahoma, 2005Warnings in Oklahoma, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439890, 5439891, 5439962, 5439963, 5439964, 5439961, 5439892, 5439893, 5439894, 5439895, 5439896, 5439897, 5439898, 5439899, 5439900, 5439965, 5439901, 5439902, 5439903, 5439904, 5439957, 5439958, 5439959, 5439960.